MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-1-HX-ES
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Retraction Problem (1536); Detachment of Device or Device Component (2907); Migration (4003); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Foreign Body In Patient (2687)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil prematurely detached and remains in the patient.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the patient presented as a subacute rupture to the anterior circulation and upon angiography was determined to be a ruptured blister aneurysm of a fenestrated vessel connected between the two anterior cerebral vessels at the mid a2 junction.Accessing the left internal carotid artery (ica) via a 6fr.Zebra guide, an excelsior sl-10 microcatheter was guided to the a2 fenestration via an aristotle 14 soft guide wire to the site of the blister aneurysm.The physician attempted to insert a stryker target nano coil 1x2 (ref# (b)(4), lot# 25675817) into the blister aneurysm without success and was removed without issue.The physician then attempted to treat the blister aneurysm with an axium prime extra soft coil 1 x 1, with the initial coil loop accessing the blister aneurysm, but the physician worried it would not stay in place, thus began to ret ract the loop back into the sl-10 microcatheter.During retraction of the axium prime extra soft coil 1 x 1, the coil prematurely detached and traveled upstream lodging into the distal pericallosal vessel.The physician attempted to retrieve the axium prime coil via inserting a phenom 21 microcatheter 160cm (ref# (b)(4), lot# 232639511) connecting to a penumbra suction pump to aspirate out the axium prime coil without success after a few attempts.The patient was kept under general anesthesia, for a surgical clipping of aneurysm same day, as patient status remains unknown till after surgery and brought out of anesthesia and tube removed to assess for stroke symptoms.The implant coil remains in the patient.The coil was not implanted at the intended location.The action/treatment plan to secure the coil is as follows: unable to remove axium prime es coil in distal pericallosal vessel and will assess patient status post-surgical clipping of blister aneurysm off anterior cerebral vessel at mid-level of a2 fenestration.It was reported that there was surgical or medicinal intervention required but upon specification: no surgical intervention at level of the pericallosal vessel, as surgical clip intervention was to treat the ruptured blister aneurysm site at the a2 fenestration.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician repositioned the coil twice.The physician did not attempt the detach the coil.The physician did not rotate the delivery pusher during the procedure.There was a continuous flush administered during the procedure.The axium prime es coil 1x1 was prepped and hydrated keeping the coiling sheath vertical per ifu guidelines and retracted back into the coiling sheath without issue.The patient was headed for surgical clipping of ruptured blister aneurysm on (b)(6) 2026.There were patient symptoms or complications associated with this event.The device and any accessories were prepared as indicated in the instructions for use (ifu).Ancillary devices include a qpel 6fr zebra guide (ref# (b)(4)) guide catheter, a stryker excelsior sl-10 (ref# (b)(4), lot# 25880291), microcatheter, and a scientia aristotle 14 soft (ref# (b)(4), lot# 043071), guidewire.Additional information was received.The physician was questioned about the status of the patient post surgery to clip the ruptured fenestration at the level of the mid a2 anterior cerebral artery.The axium prime es 1x1 coil still remains lodged in the distal pericallosal vessel.Per the physician, the patient woke up fine but exhibits right sided weakness.
 
Event or Problem Description
Additional information received reported that no attempts were made to detach, no "detached" used.
 
Additional Manufacturer Narrative
B5 updated h6 codes updated based on new information and review of previously reported information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24817005
Report Number9617601-2026-02334
Device Sequence Number18563575
Product Code KRD
UDI-Device Identifier00847536020900
UDI-Public(01)00847536020900(17)271214(10)230310138
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-1-HX-ES
Device Catalogue NumberAPB-1-1-HX-ES
Device Lot Number230310138
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Supplement Date Received by Manufacturer04/08/2026
05/05/2026
Initial Report FDA Received Date04/08/2026
Supplement Report FDA Received Date05/05/2026
06/02/2026
Date Device Manufactured12/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexMale
Patient Weight93 KG